Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 162, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 5, 2001, 8:30 PM CDT for Floyd County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 8:30 PM CDT (01:30 UTC)
- Expired
- Jun 5, 2001, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 63 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 2039 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 060131
SVRLBB
TXC153-060200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
830 PM CDT TUE JUN 5 2001
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN NORTHWEST TEXAS
* UNTIL 900 PM CDT
* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF FLOYDADA...MOVING SOUTHWEST AT 5
MPH..
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
CONE AND PETERSBURG...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 4 2 6 0.
LAT...LON 3390 10108 3415 10112 3417 10154 3386 10154
3387 10124What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 200 PM CDT TUE JUN 5 2001 EARLY THIS AFTERNOON...FRONTAL BOUNDARY WAS ORIENTED FROM THE NORTHWEST SOUTH PLAINS INTO THE EASTERN TX PANHANDLE...MAINLY ALONG A LINE FROM NEAR MULESHOE...TO PLAINVIEW...TO WHEELER. FRONT STILL CREEPING SOUTH AND EASTWARD AT THIS TIME...BUT SHOULD MIX OUT SOMEWHAT LATER THIS AFTERNOON AND RETREAT SLOWLY BACK INTO THE PANHANDLE. EXPECT STORMS TO DEVELOP ALONG FRONT AND DRYLINE...MAINLY EAST OF THE I-27 CORRIDOR...AS CONVERGENCE ALONG DRYLINE IS REALIZED AND H7 TEMPS BEGIN TO COOL. SIMILAR TO LAST EVENING...SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG DOWNBURST WINDS BEING PRIMARY THREAT. SEE SPC SWODY1 FOR ADDITIONAL DETAILS. DEVELOPMENT OF LOW LEVEL JET TONIGHT ALONG WITH INCREASING MOISTURE ON HEELS OF SOUTHEAST WINDS COULD SUSTAIN CONVECTION WELL AFTER SUNSET. SHOULD ALSO SEE DEVELOPING LOW CLOUDS AFTER MIDNIGHT OVER MOST OF CWA. LOW LEVEL MOISTURE TO REMAIN IN PLACE OVER CWA WEDNESDAY THRU THURSDAY AS EASTERLY SFC WINDS PROVIDE MOIST UPSLOPE FLOW...THEREBY WARRANTING A SLIGHT CHANCE OF POPS. SLIGHTLY COOLER TEMPS ALSO EXPECTED DUE TO DEEPER MOISTURE. FOR THE EXTENDED...WILL RETAIN MENTION OF SLIGHT CHANCE OF EVENING/NIGHTTIME STORMS FOR THE WEEKEND DUE TO DISTURBANCES IN NORTHWEST FLOW AND ACTIVITY POSSIBLY PUSHING INTO CWA FROM THE HIGHER TERRAIN OF NEW MEXICO. WARMING AND DRYING TREND TO ENSUE EARLY NEXT WEEK AS UPPER RIDGE AXIS SLOWLY SHIFTS OVER THE AREA. PRELIMINARY: FRIONA 59/89/61/87 1121 TULIA 61/89/61/88 2121 CHILDRESS 69/87/66/87 4121 BROWNFIELD 66/93/64/91 1121 LUBBOCK 65/91/64/89 2121 ASPERMONT 69/90/67/89 3111 .LUB...NONE. 21/11
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:14 PM CDT | Tornado Warning | LUB | Crosby, Floyd, Motley | 31 min |
| Jun 5, 7:46 PM CDT | Tornado Warning | LUB | Floyd | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.